Alert archive / New Mexico / Flash Flood Warnings in 2015
Flash Flood Warning 14, NWS Albuquerque, NM
NWS Albuquerque, NM issued this flash flood warning at Jun 19, 2015, 2:39 PM MDT for Socorro County, New Mexico. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 19, 2015, 2:39 PM MDT (20:39 UTC)
- Expired
- Jun 19, 2015, 4:45 PM MDT
- In force
- 2 hr
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
- Flood severity
- None
County Socorro County, NM
The radar
The Holloman AFB radar (KHDX), 145 km from the middle of the area, began a volume at 20:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 8.7 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -334 J/kg
- Mixed-layer LCL
- 2309 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
838
WGUS55 KABQ 192039
FFWABQ
NMC053-192245-
/O.NEW.KABQ.FF.W.0014.150619T2039Z-150619T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
239 PM MDT FRI JUN 19 2015
THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHWESTERN SOCORRO COUNTY IN CENTRAL NEW MEXICO...
* UNTIL 445 PM MDT
* AT 237 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM PRODUCING HEAVY RAIN ACROSS THE WARNED AREA. UP TO
ONE INCH OF RAIN HAS ALREADY FALLEN AND EXPECT ANOTHER 0.5 TO 1
INCH. FLASH FLOODING IS LIKELY. THE GRASSY LOOKOUT AREA AND FOREST
ROADS 138...330...96 AND POTENTIALLY 225 WILL BE IMPACTED.
* FLASH FLOODING WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHWESTERN
SOCORRO COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
&&
LAT...LON 3398 10732 3370 10716 3364 10750 3393 10759
$$
501 follow-up statement
404 WGUS75 KABQ 192145 FFSABQ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 345 PM MDT FRI JUN 19 2015 NMC053-192245- /O.CON.KABQ.FF.W.0014.000000T0000Z-150619T2245Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SOCORRO- 345 PM MDT FRI JUN 19 2015 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 445 PM MDT FOR SOUTHWESTERN SOCORRO COUNTY... AT 344 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED LIGHT TO MODERATE RAIN ACROSS THE WARNED AREA. BETWEEN 1 TO 2 INCHES MAY HAVE FALLEN OVER THE WARNED AREA. SOME OF IT FELL AS HAIL AND WILL MELT QUICKLY AS THE AFTERNOON PROGRESSES. FLASH FLOODING WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHWESTERN SOCORRO COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE. STAY AWAY OR BE SWEPT AWAY. RIVER BANKS AND CULVERTS CAN BECOME UNSTABLE AND UNSAFE. && LAT...LON 3398 10732 3370 10716 3364 10750 3393 10759 $$ 50
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Jun 19, 12:54 PM MDT, 1 hour 45 minutes earlier.
Area forecast discussion, Jun 19, 12:54 PM MDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1254 PM MDT FRI JUN 19 2015 .AVIATION... 18Z TAF CYCLE CONVECTION COVERAGE IN THE FORM OF SH/TS WILL BE EXPANDED TODAY DUE TO LAST NIGHTS MOISTURE PUSH TO THE WEST. SIGNIFICANT STORMS PRODUCING VIS/CIG RESTRICTIONS WILL BE LESS HOWEVER. IMPACTS ARE EXPECTED AT LVS AND TO A LESSER EXTENT SAF/TCC/ROW. WILL UPDATE LVS IF THE TS/SH TAKE A MORE DIRECT PATH OF IMPACT. OTHERWISE...USING VCTS AND VCSH. GUSTY OUTFLOW WINDS UP TO 40KT WILL BE POSSIBLE WITH SOME OF THE STORMS. SOME LINGER ACTIVITY IS EXPECTED THROUGH THE EVENING HOURS BUT MOST EVERYTHING SHOULD BE DONE BY 06Z. 50 && .PREV DISCUSSION...616 AM MDT FRI JUN 19 2015... .UPDATE... QUICK UPDATE TO ADD POPS TO THE SOUTHEAST WHERE LINE OF STORMS STRETCHING FROM NEAR YESO TO LAKE ARTHUR CONTINUES. UPDATES OUT SHORTLY. 34 && .PREV DISCUSSION...322 AM MDT FRI JUN 19 2015... .SYNOPSIS... A WARMING AND DRY TREND REMAINS ON TRACK THROUGH THE WEEKEND. FOR TODAY...A FEW MORE STORMS ARE EXPECTED BETWEEN THE CONTINENTAL DIVIDE AND THE CENTRAL MOUNTAIN CHAIN THAN YESTERDAY. ANOTHER ROUND OF STORMS ARE ALSO EXPECTED FOR THE CENTRAL MOUNTAIN CHAIN AND POINTS JUST EAST. OVER THE WEEKEND...LESS CONVECTION IS EXPECTED...BUT ANY STORMS THAT DO DEVELOP WOULD FAVOR THE CENTRAL MOUNTAIN CHAIN. EARLY NEXT WEEK...A DISTURBANCE WILL MOVE WESTWARD SOUTH OF THE UPPER HIGH. SOME MOISTURE ASSOCIATED WITH THIS FEATURE MAY SEEP NORTHWARD INTO THE LAND OF ENCHANTMENT... INCREASING PRECIPITATION CHANCES AND COOLING TEMPERATURES A FEW DEGREES. && .DISCUSSION... OUTFLOW BOUNDARY FROM THE THUNDERSTORM COMPLEX ACROSS THE PLAINS PUSHED THRU THE GAPS OF THE CENTRAL MTN CHAIN OVERNIGHT WITH A BIT MORE OF A VENGEANCE THAN THE PREVIOUS NIGHT. THUS...DEWPOINTS THAT HAD DROPPED INTO THE LOW 30S YDAY AFTN HAVE CREPT BACK UP INTO THE LOW TO MID 40S ACROSS THE RIO GRANDE VALLEY. THE LOW LEVEL MOISTURE SHOULD MAKE IT TO THE EAST SLOPES OF THE WEST CENTRAL AND SW MTNS...SETTING THE STAGE FOR MORE CONVECTION IN THIS AREA THIS AFTERNOON. COULD EVEN SEE A FEW STORMS MOVE INTO THE RIO GRANDE VALLEY LATE THIS AFTN OR THIS EVENING. OTHERWISE...STILL EXPECT ANOTHER ROUND OF STORMS ACROSS THE CENTRAL MTN CHAIN AND POINTS JUST EASTWARD. HOWEVER...NOT EXPECTING MUCH IN THE WAY OF STRONG/SEVERE STORMS TODAY...AS OPPOSED TO PREVIOUS DAYS. NOT MUCH CHANGE TO THE REMAINDER OF THE FORECAST. THE UPPER LEVEL HIGH WILL CONTINUE TO SLOWLY SHIFT EASTWARD THRU THE WEEKEND...CENTERING ITSELF OVER WESTERN NM BY SUN AFTN. TEMPS WILL CONTINUE TO CLIMB...WITH SOME LOCALES REACHING TRIPLE DIGITS SUN AFTN...THOUGH THESE VALUES WILL REMAIN BELOW RECORDS. AS NM WARMS...WE WILL ALSO CONTINUE TO DRY OUT. FAVORED AREAS FOR CONVECTION SAT AFTN WILL BE ALONG THE CENTRAL MTN CHAIN...AND VERY LITTLE STEERING FLOW WILL KEEP STORMS FROM STRAYING TOO FAR AWAY FROM THE HIGHER TERRAIN. EVEN LESS CONVECTION IS EXPECTED ON SUNDAY...BUT ANY STORMS THAT DO DEVELOP WOULD ALSO FAVOR THE CENTRAL MTN CHAIN. THE UPPER LEVEL RIDGE WILL ELONGATE ON MONDAY FROM NM/AZ ACROSS THE SE STATES. MEANWHILE...THE EASTERLY WAVE/INVERTED TROUGH STILL LOOKS LIKE IT WILL MOVE WESTWARD UNDER THE UPPER HIGH. STILL LOOKS LIKE SOME MOISTURE WILL MAKE ITS WAY NORTHWARD MON THRU WED PERHAPS RESULTING IN MORE CLOUD COVER AND A FEW MORE STORMS. LATER IN THE WEEK...THE UPPER HIGH LOOKS TO REBUILD OVER EITHER THE FOUR CORNERS OR PERHAPS THE GREAT BASIN...AS THE INVERTED TROUGH/LOW CONTINUES TO SLIDE WESTWARD INTO THE PACIFIC. REGARDLESS...THERE NOT A LOT OF OPPORTUNITY FOR TYPICAL MONSOONAL MOISTURE TO MAKE A BIG PUSH NORTHWARD. HOWEVER...A BACK DOOR FRONT NEXT WEEKEND MAY BRING BETTER MOISTURE TO AT LEAST THE EAST. IT WILL ALL DEPEND ON WHERE THE HIGH SETS UP AND ITS ORIENTATION. THE GFS SHOWS A MUCH STRONGER BACK DOOR FRONT THAN THE EC...BUT THE EC SHOWS MUCH OF THE COLORADO CONVECTION MOVING SOUTH IN NM. STAY TUNED. 34 && .FIRE WEATHER... LOW LEVEL MOISTURE HAS PUSHED BACK WESTWARD TOWARD OR TO THE CONTDVD ON A VIGOROUS EASTERLY WIND. THIS WILL SET UP ISOLATED TO SCATTERED CONVECTION TODAY FROM THE CONTDVD OVER THE RGV...WHICH MAY TEND TO BE A MIX OF WET AND DRY...VERSUS SCATTERED TO ISOLATED CONVECTION OVER THE CENTRAL MT CHAIN AND EAST...WHICH SHOULD BE WETTER. LEE SURFACE TROF DEEPENS THIS AFTERNOON...AND WIND/MIN RH COMBO MAY BE CLOSE TO CRITICAL THRESHOLDS IN THE EAST CENTRAL PLAINS FOR A COUPLE HOURS. VENT RATES EXCELLENT FOR MOST LOCALES TODAY. OVERNIGHT RH RECOVERIES POOR CONTDVD WWD TONIGHT...THIS TREND PERSISTS SATURDAY NIGHT SPREADING INTO THE RGV AND SUNDAY NIGHT BEFORE EASING. SATURDAY THROUGH MONDAY...MIN HUMIDITIES WILL BE 10 PERCENT OR LESS FROM THE RGV WWD TO THE AZ BORDER BEFORE INCREASING LATER NEXT WEEK. ON SATURDAY...A SURFACE BOUNDARY IN THE NORTHEAST WILL SHIFT LOW LEVEL WINDS TO EASTERLY...AIDING MOSTLY ISOLATED CONVECTION ALONG THE CENTRAL MT CHAIN AND ADJACENT HIGHLANDS. ELSEWHERE...WETTING RAIN NOT ANTICIPATED. SUNDAY WILL SEE ONLY ISOLATED CONVECTION AS WELL ALONG THE CENTRAL MT CHAIN. HIGHS LOOK TO PEAK SUNDAY AND MONDAY...ALTHOUGH SATURDAY WILL BE QUITE WARM. SPOTTY SUPER HAINES STILL MAKES AN APPEARANCE SUNDAY OVER THE MIDDLE RGV. MODELS CONTINUE TO INDICATE SOME MOISTURE INCREASE BY THE MIDDLE OF NEXT WEEK...ALTHOUGH IT/S NOT A TYPICAL MONSOON PATTERN...AND INSPIRE LOW CONFIDENCE IN REGARDS TO POTENTIAL LOCATION OF UPPER HIGH CENTER AND ASSOCIATED SURFACE FEATURES. GENERALLY...RH WILL COME UP AND HIGH TEMPERATURES WILL COOL A BIT AS CHANCES FOR CONVECTION INCREASE OVER THE HIGHER TERRAIN. BUT HOW LONG THE INTRUSION LASTS IS UNCERTAIN. && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jun 19, 4:13 AM MDT, 10 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 413 AM MDT FRI JUN 19 2015 NMZ501>540-201200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 413 AM MDT FRI JUN 19 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY TRIPLE DIGIT HEAT WILL RETURN TO PORTIONS OF NORTHERN AND CENTRAL NEW MEXICO OVER THE WEEKEND. REMEMBER TO STAY HYDRATED AND LIMIT OUTDOOR ACTIVITIES DURING PEAK HEATING. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 34
In the hours before
Special weather statement, Jun 19, 1:45 PM MDT, 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 145 PM MDT FRI JUN 19 2015 NMZ511-517-192015- LOWER CHAMA RIVER VALLEY-JEMEZ MOUNTAINS- 145 PM MDT FRI JUN 19 2015 ...SIGNIFICANT WEATHER ADVISORY FOR LOS ALAMOS COUNTY UNTIL 215 PM MDT... AT 145 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR LOS ALAMOS...MOVING SOUTHEAST AT 20 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. HEAVY RAIN WILL ALSO BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... LOS ALAMOS...ESPANOLA...WHITE ROCK...SANTA CLARA PUEBLO...BANDELIER NATIONAL MONUMENT AND FRIJOLES. OTHER LOCATIONS AFFECTED INCLUDE BANDELIER NATIONAL MONUMENT. && LAT...LON 3600 10607 3574 10626 3596 10640 3603 10635 TIME...MOT...LOC 1945Z 307DEG 16KT 3596 10632 50
Special weather statement, Jun 19, 2:01 PM MDT, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 201 PM MDT FRI JUN 19 2015 NMZ526-539-192045- SOUTH CENTRAL MOUNTAINS-EASTERN LINCOLN COUNTY- 201 PM MDT FRI JUN 19 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LINCOLN COUNTY UNTIL 245 PM MDT... AT 200 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES NORTHWEST OF ARABELA...OR 31 MILES NORTHEAST OF RUIDOSO...MOVING SOUTH AT 15 MPH. PENNY SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... ARABELA. HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES. && LAT...LON 3368 10539 3375 10526 3357 10508 3348 10537 TIME...MOT...LOC 2000Z 354DEG 11KT 3365 10529 50
Special weather statement, Jun 19, 2:37 PM MDT, 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 237 PM MDT FRI JUN 19 2015 NMZ508-192115- SOUTHWEST MOUNTAINS- 237 PM MDT FRI JUN 19 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SOCORRO COUNTY UNTIL 315 PM MDT... AT 236 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 20 MILES SOUTHEAST OF NATIONAL RADIO ASTRONOMY OBSERVATORY...OR 29 MILES NORTH OF MONTICELLO...MOVING SOUTH AT 10 MPH. PENNY SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHWESTERN SOCORRO COUNTY. ACCUMULATIONS OF SMALL HAIL ON ROADS CAN CREATE VERY SLICK AND HAZARDOUS DRIVING CONDITIONS. HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES. && LAT...LON 3384 10750 3387 10744 3373 10723 3360 10746 TIME...MOT...LOC 2036Z 330DEG 7KT 3383 10744 33
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 6:08 PM MDT | Special Weather Statement | ABQ | Union | 22 min |
| Jun 18, 6:28 PM MDT | Areal Flood Advisory | ABQ | Harding, San Miguel | 2 hr |
| Jun 18, 6:58 PM MDT | Special Weather Statement | ABQ | Quay | 32 min |
| Jun 18, 7:37 PM MDT | Special Weather Statement | ABQ | Curry | 23 min |
| Jun 18, 7:51 PM MDT | Areal Flood Advisory | ABQ | Harding, Quay | 114 min |
| Jun 18, 8:30 PM MDT | Special Weather Statement | ABQ | Curry, Roosevelt | 30 min |
| Jun 18, 9:16 PM MDT | Areal Flood Advisory | ABQ | Curry, Roosevelt | 119 min |
| Jun 18, 9:59 PM MDT | Special Weather Statement | ABQ | Bernalillo | 46 min |
| Jun 18, 10:02 PM MDT | Special Weather Statement | ABQ | Roosevelt | 28 min |
| Jun 18, 10:32 PM MDT | Areal Flood Advisory | ABQ | Chaves, Roosevelt | 118 min |
| Jun 19, 1:45 PM MDT | Special Weather Statement | ABQ | Los Alamos | 30 min |
| Jun 19, 2:01 PM MDT | Special Weather Statement | ABQ | Lincoln | 44 min |
| Jun 19, 2:37 PM MDT | Special Weather Statement | ABQ | Socorro | 38 min |
| Jun 19, 3:52 PM MDT | Special Weather Statement | ABQ | Socorro | 23 min |
| Jun 19, 4:12 PM MDT | Special Weather Statement | ABQ | Torrance | 48 min |
Nearby
Flash Flood Warnings in New Mexico, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.